Alert archive / Florida / Special Weather Statements in 2014

Special Weather Statement, NWS Tampa Bay, FL

August 6, 2014Hardee County, Polk County, Florida

NWS Tampa Bay, FL issued this special weather statement at Aug 6, 2014, 6:13 PM EDT for Hardee County, Polk County, Florida. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 6, 2014, 6:13 PM EDT (22:13 UTC)
Expired
Aug 6, 2014, 7:15 PM EDT
In force
62 min
Issued by
NWS Tampa Bay, FL

Counties Hardee County, FL, Polk County, FL

The radar

The Melbourne radar (KMLB), 86 km from the middle of the area, began a volume at 22:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 12:00Z, 10.2 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 12:00Z on 2014-08-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2210 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 12:00Z on 2014-08-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 13 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2210 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
703 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
13 m²/s²
0-3 km storm-relative helicity
23 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

634 
WWUS82 KTBW 062213
SPSTBW

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
613 PM EDT WED AUG 6 2014

FLZ052-056-057-062315-
HARDEE-HIGHLANDS-POLK-
613 PM EDT WED AUG 6 2014

...STRONG THUNDERSTORMS WILL AFFECT EASTERN POLK...NORTHERN HARDEE
AND NORTHWESTERN HIGHLANDS COUNTIES...

AT 612 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF THUNDERSTORMS LOCATED ALONG A LINE EXTENDING FROM DAVENPORT
TO CROOKED LAKE PARK TO WAUCHULA...OR ALONG A LINE EXTENDING FROM
HAINES CITY TO 8 MILES SOUTH OF LAKE WALES TO WAUCHULA...MOVING EAST
AT 5 MPH...WILL AFFECT HAINES CITY...CYPRESS GARDENS...ALTURAS AND
WAUCHULA...UNTIL 715 PM EDT.

GUSTY WINDS 35 TO 45 MPH WILL OCCUR. FREQUENT LIGHTNING IS EXPECTED.
TO BE SAFE GO INDOORS IMMEDIATELY. IF CAUGHT OUTSIDE...FIND A LOW
SPOT...AND STAY AWAY FROM TALL OBJECTS. THIS STORM MAY PRODUCE PEA
SIZE HAIL. TORRENTIAL RAINS WILL REDUCE VISIBILITY TO NEAR ZERO AND
WILL CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 2801 8139 2797 8135 2773 8139 2742 8152
      2751 8193 2782 8173 2826 8170 2827 8156
      2821 8152 2815 8151 2815 8146 2809 8144
      2808 8134
TIME...MOT...LOC 2212Z 285DEG 5KT 2814 8161 2780 8163
          2756 8178

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this special weather statement went out at Aug 6, 2:50 PM EDT, 3 hours 23 minutes earlier.

Area forecast discussion, Aug 6, 2:50 PM EDT, 3 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
250 PM EDT WED AUG 6 2014

.SHORT TERM (TODAY-THURSDAY)...
BROAD SURFACE HIGH PRESSURE WILL HOLD ACROSS THE FLORIDA PENINSULA
AND EASTERN GULF OF MEXICO THROUGH THURSDAY. SURFACE RIDGE AXIS
WILL REMAIN SOUTH OF THE FORECAST AREA WITH WEAK ONSHORE WEST TO
SOUTHWEST FLOW ACROSS THE REGION. THIS WILL PROMOTE ISOLATED
SHOWERS AND THUNDERSTORMS TO DEVELOP LATE TONIGHT OVER THE COASTAL
WATERS AND PUSH LOCALLY ONSHORE DURING THE EARLY MORNING HOURS
THURSDAY. DEEP TROPICAL MOISTURE WITH WARM TEMPERATURES ALOFT WILL
PERSIST INTO THURSDAY WITH MAIN THREAT FROM THUNDERSTORMS LOCALLY
HEAVY RAIN. SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP
THURSDAY MORNING OVER THE COASTAL COUNTIES AND WILL GRADUALLY PUSH
INLAND THROUGH THE DAY. INCREASING BOUNDARY COLLISIONS OVER THE
INTERIOR THURSDAY AFTERNOON WILL ALLOW NUMEROUS SHOWERS AND
THUNDERSTORMS TO DEVELOP WITH HIGHEST POPS OVER THE
INTERIOR...WITH DECREASING THUNDERSTORM ACTIVITY OVER THE COASTAL
COUNTIES BY LATE AFTERNOON. HIGH PRESSURE ALOFT WILL PERSIST OVER
THE AREA WITH TEMPERATURES RUNNING ABOVE CLIMATIC NORMALS. ONSHORE
FLOW WILL KEEP DAYTIME TEMPERATURES SEVERAL DEGREES COOLER NEAR
THE COAST VERSUS THE INTERIOR...BUT FLOW OFF THE WARM WATERS WILL KEEP
OVERNIGHT TEMPS ALONG THE COAST VERY WARM WITH LOWS ONLY AROUND
80.

.LONG TERM (THURSDAY NIGHT-TUESDAY)...
WEAK UPPER RIDGING WILL BE IN PLACE ACROSS THE STATE THROUGH SUNDAY.
AN UPPER TROUGH WILL THEN DIG INTO NORTHERN FL FOR LATE SUNDAY
THROUGH TUESDAY. AT THE SURFACE...HIGH PRESSURE WILL RIDGE ACROSS
THE PENINSULA FROM THE ATLANTIC AS A TROUGH OF LOW PRESSURE REMAINS
ACROSS THE DEEP SOUTH JUST TO THE NORTH OF THE STATE. THIS WILL KEEP
GENERALLY LIGHT FLOW IN PLACE ACROSS THE AREA THROUGH MUCH OF THE
PERIOD WITH AFTERNOON SEA BREEZES TURNING WINDS ONSHORE EACH
AFTERNOON. SCATTERED SHOWERS AND THUNDERSTORMS...GENERALLY 40
PERCENT...WILL BE POSSIBLE EACH DAY WITH ISOLATED STORMS MAINLY OVER
THE COASTAL WATERS EACH NIGHT. TEMPERATURES WILL BE IN THE LOWER 90S
FOR HIGHS AND IN THE MID 70S TO AROUND 80 FOR LOWS.

&&

.AVIATION...
PREDOMINATELY VFR CONDITIONS NEXT 24 HOURS. SCATTERED
THUNDERSTORMS THIS AFTERNOON MAINLY VCNTY LAL/PGD/FMY/RSW...WITH
ISOLD ACTIVITY VCNTY PIE/TPA/SRQ. FEW LATE NIGHT SHOWERS/THUNDERSTORMS
OVER THE COASTAL WATERS MAY MOVE ONSHORE TOWARD DAYBREAK WITH A
SMALL CHANCE OF THEM VCNTY SRQ/PIE. SCATTERED THUNDERSTORMS WILL
DEVELOP THURSDAY MORNING OVER THE COASTAL COUNTIES OF WEST CENTRAL
FLORIDA AND MAY IMPACT PIE/SRQ/TPA...THEN PUSH INLAND TOWARD LAL
IN THE AFTERNOON. SCATTERED THUNDERSTORMS WILL ALSO DEVELOP
THURSDAY AFTERNOON VCNTY PGD/FMY/RSW. THUNDERSTORMS WILL BE
CAPABLE OF PRODUCING LCL IFR VSBYS AND MVFR CIGS.

&&

.MARINE...
WEAK HIGH PRESSURE OVER THE WATERS THROUGH THE PERIOD WILL PROVIDE
IDEAL BOATING CONDITIONS WITH LIGHT WINDS AND SEAS.

&&

.FIRE WEATHER...
ABUNDANT LOW LEVEL MOISTURE WILL REMAIN ACROSS THE REGION THROUGH
THE PERIOD. NO FIRE WEATHER HAZARDS ARE EXPECTED.

&&

.PRELIMINARY POINT TEMPS/POPS...
TPA  79  91  78  90 /  10  30  20  40
FMY  77  92  77  91 /  10  50  20  40
GIF  76  94  76  91 /  20  60  20  40
SRQ  78  91  77  90 /  10  30  20  40
BKV  73  93  72  90 /  10  40  20  40
SPG  82  92  80  90 /  10  30  20  40

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GULF WATERS...NONE.
&&

SHORT TERM/AVIATION/FIRE WEATHER...13/OGLESBY
MID TERM/LONG TERM...24/HUBBARD
MARINE...007/DOUGHERTY
DECISION SUPPORT...25/DAVIS
Hazardous weather outlook, Aug 6, 4:11 AM EDT, 14 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
411 AM EDT WED AUG 6 2014

FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165-
239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870-
873-876-062000-
SUMTER-PINELLAS-POLK-HARDEE-HIGHLANDS-DESOTO-COASTAL LEVY-
COASTAL CITRUS-COASTAL HERNANDO-COASTAL PASCO-
COASTAL HILLSBOROUGH-COASTAL MANATEE-COASTAL SARASOTA-
COASTAL CHARLOTTE-COASTAL LEE-INLAND LEVY-INLAND CITRUS-
INLAND HERNANDO-INLAND PASCO-INLAND HILLSBOROUGH-INLAND MANATEE-
INLAND SARASOTA-INLAND CHARLOTTE-INLAND LEE-TAMPA BAY WATERS-
CHARLOTTE HARBOR AND PINE ISLAND SOUND-
TARPON SPRINGS TO SUWANNEE RIVER OUT 20 NM-
ENGLEWOOD TO TARPON SPRINGS OUT 20 NM-
BONITA BEACH TO ENGLEWOOD OUT 20 NM-
TARPON SPRINGS TO SUWANNEE RIVER OUT 20 TO 60 NM-
ENGLEWOOD TO TARPON SPRINGS OUT 20 TO 60 NM-
BONITA BEACH TO ENGLEWOOD OUT 20 TO 60 NM-
411 AM EDT WED AUG 6 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...THUNDERSTORM IMPACT...
SCATTERED THUNDERSTORMS ARE EXPECTED. THUNDERSTORMS THAT DEVELOP
WILL BE CAPABLE OF PRODUCING STRONG GUSTY WINDS...LOCALLY HEAVY
RAINS...AND FREQUENT DEADLY LIGHTNING STRIKES.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

...THUNDERSTORM IMPACT...
SCATTERED THUNDERSTORMS ARE EXPECTED EACH DAY. THUNDERSTORMS WILL
BE CAPABLE OF PRODUCING STRONG GUSTY WINDS...LOCALLY HEAVY
RAINS...AND FREQUENT DEADLY LIGHTNING STRIKES.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED.

HUBBARD

In the hours before

Special weather statement, Aug 6, 3:27 PM EDT, 2 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
327 PM EDT WED AUG 6 2014

FLZ043-242-248-062015-
SUMTER-INLAND HERNANDO-INLAND CITRUS-
327 PM EDT WED AUG 6 2014

...STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN HERNANDO...
SOUTHEASTERN CITRUS AND SUMTER COUNTIES...

AT 325 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS LOCATED NEAR HEATHERWOOD...OR 7 MILES SOUTH OF
INVERNESS...MOVING EAST AT 5 MPH...WILL AFFECT INVERNESS...INVERNESS
AIRPORT...LAKE PANASOFFKEE...SUMTERVILLE...HEATHERWOOD AND LAKE
LINDSEY...UNTIL 415 PM EDT.

THIS INCLUDES INTERSTATE 75 BETWEEN EXITS 309 AND 329.

GUSTY WINDS 35 TO 45 MPH WILL OCCUR. FREQUENT LIGHTNING IS EXPECTED.
TO BE SAFE GO INDOORS IMMEDIATELY. IF CAUGHT OUTSIDE...FIND A LOW
SPOT...AND STAY AWAY FROM TALL OBJECTS. TORRENTIAL RAINS WILL REDUCE
VISIBILITY TO NEAR ZERO AND WILL CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 2895 8199 2854 8197 2860 8246 2892 8244
TIME...MOT...LOC 1925Z 283DEG 5KT 2873 8233
Special weather statement, Aug 6, 5:27 PM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
527 PM EDT WED AUG 6 2014

FLZ056-061-255-260-062215-
DESOTO-HARDEE-INLAND MANATEE-INLAND SARASOTA-
527 PM EDT WED AUG 6 2014

...STRONG THUNDERSTORMS WILL AFFECT EAST CENTRAL SARASOTA...EASTERN
MANATEE...WESTERN DESOTO AND WESTERN HARDEE COUNTIES...

AT 526 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF STRONG THUNDERSTORMS LOCATED ALONG A LINE EXTENDING FROM
FORT GREEN TO LIMESTONE TO 10 MILES SOUTHWEST OF PINE LEVEL...OR
ALONG A LINE EXTENDING FROM 14 MILES WEST OF WAUCHULA TO 15 MILES
SOUTHWEST OF WAUCHULA TO 10 MILES NORTHEAST OF NORTH PORT...MOVING
EAST AT 5 MPH...WILL AFFECT DUETTE...MYAKKA HEAD...FORT GREEN AND
ONA...UNTIL 615 PM EDT.

THIS INCLUDES INTERSTATE 75 BETWEEN EXITS 179 AND 182.

GUSTY WINDS 35 TO 45 MPH WILL BE POSSIBLE. FREQUENT LIGHTNING IS
EXPECTED. TO BE SAFE GO INDOORS IMMEDIATELY. IF CAUGHT
OUTSIDE...FIND A LOW SPOT...AND STAY AWAY FROM TALL OBJECTS.
TORRENTIAL RAINS WILL REDUCE VISIBILITY TO NEAR ZERO AND WILL CAUSE
PONDING OF WATER ON ROADWAYS. MOTORISTS SHOULD EXERCISE CAUTION.

&&

LAT...LON 2764 8176 2738 8170 2707 8169 2709 8225
      2740 8209 2764 8217
TIME...MOT...LOC 2126Z 270DEG 6KT 2761 8203 2740 8198
          2717 8211
Special weather statement, Aug 6, 6:13 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
613 PM EDT WED AUG 6 2014

FLZ052-056-057-062315-
HARDEE-HIGHLANDS-POLK-
613 PM EDT WED AUG 6 2014

...STRONG THUNDERSTORMS WILL AFFECT EASTERN POLK...NORTHERN HARDEE
AND NORTHWESTERN HIGHLANDS COUNTIES...

AT 612 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF THUNDERSTORMS LOCATED ALONG A LINE EXTENDING FROM DAVENPORT
TO CROOKED LAKE PARK TO WAUCHULA...OR ALONG A LINE EXTENDING FROM
HAINES CITY TO 8 MILES SOUTH OF LAKE WALES TO WAUCHULA...MOVING EAST
AT 5 MPH...WILL AFFECT HAINES CITY...CYPRESS GARDENS...ALTURAS AND
WAUCHULA...UNTIL 715 PM EDT.

GUSTY WINDS 35 TO 45 MPH WILL OCCUR. FREQUENT LIGHTNING IS EXPECTED.
TO BE SAFE GO INDOORS IMMEDIATELY. IF CAUGHT OUTSIDE...FIND A LOW
SPOT...AND STAY AWAY FROM TALL OBJECTS. THIS STORM MAY PRODUCE PEA
SIZE HAIL. TORRENTIAL RAINS WILL REDUCE VISIBILITY TO NEAR ZERO AND
WILL CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 2801 8139 2797 8135 2773 8139 2742 8152
      2751 8193 2782 8173 2826 8170 2827 8156
      2821 8152 2815 8151 2815 8146 2809 8144
      2808 8134
TIME...MOT...LOC 2212Z 285DEG 5KT 2814 8161 2780 8163
          2756 8178

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 6, 3:27 PM EDTSpecial Weather StatementTBWSumter48 min
Aug 6, 5:27 PM EDTSpecial Weather StatementTBWDeSoto, Hardee48 min

Nearby

Special Weather Statements in Florida, 2014Every special weather statement in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.